Alert archive / Wyoming / Red Flag Warnings in 2020

Red Flag Warning 23, NWS Cheyenne, WY

August 11, 2020

NWS Cheyenne, WY issued this red flag warning at Aug 11, 2020, 1:20 PM MDT. It took effect at Aug 12, 2020, 9:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 11, 2020, 1:20 PM MDT (19:20 UTC)
In effect from
Aug 12, 2020, 9:00 AM MDT
Expired
Aug 12, 2020, 8:00 PM MDT
In force
11 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

115 
WWUS85 KCYS 111920
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
120 PM MDT Tue Aug 11 2020

...CRITICAL FIRE WEATHER CONDITIONS SOUTHEAST WYOMING THIS
AFTERNOON AND ALONG AND WEST OF THE LARAMIE RANGE WEDNESDAY...

WYZ301>308-121030-
/O.UPG.KCYS.FW.A.0018.200812T1700Z-200813T0200Z/
/O.NEW.KCYS.FW.W.0023.200812T1500Z-200813T0200Z/
/O.CON.KCYS.FW.W.0022.000000T0000Z-200812T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-
120 PM MDT Tue Aug 11 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 301, 302,
303, 304, 305, 306, 307, AND 308...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM MDT WEDNESDAY FOR
LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 301, 302, 303,
304, 305, 306, 307, AND 308...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 9 AM to 8 PM MDT Wednesday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zones 301 through 308.

* WIND...West to southwest 15 to 25 mph sustained with gusts to 35
  mph today. Similar winds Wednesday. 

* HUMIDITY...8 to 13 percent. Similar humidity Wednesday.

* HAINES...6.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of 
gusty winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$

WYZ309-310-120200-
/O.EXA.KCYS.FW.W.0022.000000T0000Z-200812T0200Z/
South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
120 PM MDT Tue Aug 11 2020

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR LOW
HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 309 AND 310...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect until 8 PM MDT this evening. 

* AFFECTED AREA...Fire weather zones 309 and 310.

* WIND...West to southwest 15 to 25 mph sustained with gusts to 35
  mph this afternoon. 

* HUMIDITY...8 to 13 percent.

* HAINES...6.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of 
gusty winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
346 
WWUS85 KCYS 120216
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
816 PM MDT Tue Aug 11 2020

...CRITICAL FIRE WEATHER CONDITIONS CONTINUE ACROSS SOUTHEAST 
WYOMING ALONG AND WEST OF THE LARAMIE RANGE WEDNESDAY...

WYZ301>308-121945-
/O.EXP.KCYS.FW.W.0022.000000T0000Z-200812T0200Z/
/O.CON.KCYS.FW.W.0023.200812T1500Z-200813T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-
816 PM MDT Tue Aug 11 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MDT
WEDNESDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES
301, 302, 303, 304, 305, 306, 307, AND 308... 

...TODAY'S RED FLAG WARNING HAS EXPIRED FOR LOW HUMIDITY AND 
GUSTY WINDS FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 
307, AND 308...

* AFFECTED AREA...Fire weather zones 301 through 308.

* WIND...West to southwest 15 to 25 mph sustained with gusts to 40
  mph. 

* HUMIDITY...8 to 13 percent. 

* HAINES...5/6.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
gusty winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ309-310-120330-
/O.EXP.KCYS.FW.W.0022.000000T0000Z-200812T0200Z/
South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
816 PM MDT Tue Aug 11 2020

...TODAY'S RED FLAG WARNING HAS EXPIRED FOR LOW HUMIDITY AND 
GUSTY WINDS FOR FIRE WEATHER ZONES 309 AND 310...

Winds have significantly diminished and relative humidities have
increased. Therefore, the Red Flag Warning has been allowed to
expire.

$$
973 
WWUS85 KCYS 120807
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
207 AM MDT Wed Aug 12 2020

...CRITICAL FIRE WEATHER CONDITIONS CONTINUE ACROSS SOUTHEAST
WYOMING TODAY AND AGAIN THURSDAY...

WYZ309-310-130000-
/O.NEW.KCYS.FW.A.0019.200813T1500Z-200814T0200Z/
/O.EXA.KCYS.FW.W.0023.200812T1500Z-200813T0200Z/
South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
207 AM MDT Wed Aug 12 2020

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT
THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER
ZONES 309 AND 310... 

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH 
THURSDAY EVENING FOR FIRE WEATHER ZONES 309 AND 310...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 9 AM this morning to 8 PM MDT
this evening. a Fire Weather Watch has also been issued. This
Fire Weather Watch is in effect from Thursday morning through
Thursday evening. 

* AFFECTED AREA...Fire weather zones 301 through 308.

* WIND...West to southwest 15 to 25 mph sustained with gusts to
  40 mph. 

* HUMIDITY...8 to 13 percent.

* HAINES...5/6.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
gusty winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions 
may develop. Listen for later forecasts and possible Red Flag 
Warnings.

&&

$$

WYZ301>308-130000-
/O.NEW.KCYS.FW.A.0019.200813T1500Z-200814T0200Z/
/O.CON.KCYS.FW.W.0023.200812T1500Z-200813T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-
207 AM MDT Wed Aug 12 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE
WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, AND 308...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONES 301 THROUGH 308...

The National Weather Service in Cheyenne has issued a Fire
Weather Watch, which is in effect from Thursday morning through
Thursday evening. 

* AFFECTED AREA...Fire weather zones 301 through 308.

* WIND...West to southwest 15 to 25 mph sustained with gusts to
  40 mph. 

* HUMIDITY...8 to 13 percent.

* HAINES...5/6.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
gusty winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions 
may develop. Listen for later forecasts and possible Red Flag 
Warnings.

&&

$$

NEZ311-312-130000-
/O.NEW.KCYS.FW.A.0019.200813T1500Z-200814T0200Z/
Pine Ridge/Nebraska National Forest/Oglala National Grasslands-
Box Butte/South Sioux-
207 AM MDT Wed Aug 12 2020

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FIRE WEATHER
ZONES 311 AND 312...

The National Weather Service in Cheyenne has issued a Fire
Weather Watch, which is in effect from Thursday morning through
Thursday evening. 

* AFFECTED AREA...Fire weather zone 311.Fire weather zone 312.

* WIND...West 15 to 20 mph with gusts to 30 mph.

* HUMIDITY...Afternoon humidity 10 to 15 percent.

* HAINES...6.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$
242 
WWUS85 KCYS 122005
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
205 PM MDT Wed Aug 12 2020

...CRITICAL FIRE WEATHER CONDITIONS CONTINUE ACROSS SOUTHEAST
WYOMING TODAY AND AGAIN THURSDAY...

WYZ301>310-130415-
/O.UPG.KCYS.FW.A.0019.200813T1500Z-200814T0200Z/
/O.NEW.KCYS.FW.W.0024.200813T1500Z-200814T0200Z/
/O.CON.KCYS.FW.W.0023.000000T0000Z-200813T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
205 PM MDT Wed Aug 12 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR ELEVATED WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 
302, 303, 304, 305, 306, 307, 308, 309, AND 310...

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM MDT THURSDAY FOR 
ELEVATED WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 302, 
303, 304, 305, 306, 307, 308, 309, AND 310...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 9 AM to 8 PM MDT Thursday.

* AFFECTED AREA...Fire weather zones 301 through 308.

* WIND...West to southwest 15 to 25 mph sustained with gusts to 
  40 mph.

* HUMIDITY...8 to 13 percent.

* HAINES...5/6.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
gusty winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ311-312-130415-
/O.UPG.KCYS.FW.A.0019.200813T1500Z-200814T0200Z/
/O.NEW.KCYS.FW.W.0024.200813T1500Z-200814T0200Z/
Pine Ridge/Nebraska National Forest/Oglala National Grasslands-
Box Butte/South Sioux-
205 PM MDT Wed Aug 12 2020

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM MDT THURSDAY FOR
ELEVATED WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 311 AND 
312...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 9 AM to 8 PM MDT Thursday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zone 311 and zone 312.

* WIND...West 15 to 20 mph with gusts to 30 mph.

* HUMIDITY...Afternoon humidity 10 to 15 percent.

* HAINES...6.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Allen
830 
WWUS85 KCYS 130213
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
813 PM MDT Wed Aug 12 2020

...CRITICAL FIRE WEATHER CONDITIONS CONTINUE ACROSS SOUTHEAST
WYOMING AND THE NORTHWEST PANHANDLE THROUGH THE END OF THE 
WEEK...

WYZ302>310-131800-
/O.EXP.KCYS.FW.W.0023.000000T0000Z-200813T0200Z/
/O.NEW.KCYS.FW.A.0020.200814T1500Z-200815T0200Z/
/O.CON.KCYS.FW.W.0024.200813T1500Z-200814T0200Z/
North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
813 PM MDT Wed Aug 12 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MDT
THURSDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 
302, 303, 304, 305, 306, 307, 308, 309, AND 310... 
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH 
FRIDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER 
ZONES 302, 303, 304, 305, 306, 307, 308, 309, AND 310... 
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR LOW
HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 302, 303, 304, 
305, 306, 307, 308, 309, AND 310...

The National Weather Service in Cheyenne has issued a Fire
Weather Watch, which is in effect from Friday morning through
Friday evening. 

The National Weather Service in Cheyenne has issued a Red Flag 
Warning, which is in effect from 9 AM to 8 PM MDT Thursday.

* AFFECTED AREA...Fire weather zones 302 through 308.

* WIND...West to southwest 15 to 25 mph sustained with gusts to 
  40 mph. Similar conditions expected Friday.

* HUMIDITY...8 to 13 percent. Similar conditions expected Friday.

* HAINES...5/6. Similar conditions expected Friday.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
gusty winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

WYZ301-131800-
/O.EXP.KCYS.FW.W.0023.000000T0000Z-200813T0200Z/
/O.CON.KCYS.FW.W.0024.200813T1500Z-200814T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-
813 PM MDT Wed Aug 12 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MDT
THURSDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 
301... 
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING 
FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 301...


The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 9 AM to 8 PM MDT Thursday.

* AFFECTED AREA...Fire weather zone 301.

* WIND...West to southwest 15 to 25 mph sustained with gusts to 
  40 mph.

* HUMIDITY...8 to 11 percent.

* HAINES...5/6.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
gusty winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ311-312-131800-
/O.CON.KCYS.FW.W.0024.200813T1500Z-200814T0200Z/
Pine Ridge/Nebraska National Forest/Oglala National Grasslands-
Box Butte/South Sioux-
813 PM MDT Wed Aug 12 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MDT
THURSDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 
311 AND 312...

* AFFECTED AREA...Fire weather zone 311 and zone 312.

* WIND...West 15 to 20 mph with gusts to 30 mph.

* HUMIDITY...10 to 14 percent.

* HAINES...5/6.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Braun

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 11, 11:20 AM MDT, 2 hours earlier.

Area forecast discussion, Aug 11, 11:20 AM MDT, 2 hours before
Area Forecast Discussion...Resent
National Weather Service Cheyenne WY
1120 AM MDT Tue Aug 11 2020

.UPDATE...
Issued at 1120 AM MDT Tue Aug 11 2020

Made minor adjustments to the grids for today. Visible satellite
imagery showed moderate CU forming over the higher terrain as
convective temperatures were reached. Latest SPC mesoanalysis
showed 1000-2000 j/kg CAPE across the NE Panhandle. Latest CAM
guidance indicates widely scattered thunderstorms developing along
the Front Range shortly after midday and moving east into the
eastern WY plains and NE Panhandle this afternoon and early evening.
The 1630Z SPC Day1 outlook extended the Slight Risk for severe
thunderstorms south to include Morrill and Cheyenne Counties in
the Panhandle. Primary hazards will be large hail and damaging
downburst winds. Also, raised afternoon temperatures for the high
plains by a couple degrees. Updates sent.

&&

.SHORT TERM...(Today and tonight)
Issued at 300 AM MDT Tue Aug 11 2020

Forecast challenges deal with mainly fire weather concerns across
our western fire weather zones...followed by severe thunderstorm
chances in the Panhandle today. See fire weather discussion below.

Currently...Frontal boundary lays roughly along the Wyoming/Nebraska
stateline this morning at 2AM. East of the front...seeing 60 Tds.
Southeast Wyoming plains stations reporting Tds in the 50s...while
west of the Laramie Range...30 Tds reported at Rawlins. Looks like
a low level jet has set up over the Panhandle with southerly winds
gusting in the 30 to 35kt range on METARS out there. Looks like
the stage is set for possible severe storms in the Panhandle today.

Latest HRRR and NMM Hires guidance showing storms developing along
the Laramie Range after 1PM today and move east through the
afternoon. Looks like strong winds will be the main hazard as
forecast soundings showing high based storms. The exception to
this may be the northern Panhandle (Alliance and Chadron) where
better moisture and great shear develops this afternoon for large
hail to possibly be the main hazard. 21Z NAM MUCAPE up near 2500
J/KG over both DAwes and Box Butte Counties. SPC has a Slight
Risk area identified in this area with a Marginal Risk outlined
across the rest of the Panhandle.

To our west across Carbon...Converse and Albany Counties...dry and
breezy expected again today. Previously issued Red Flag Warnings
look good today. GFS 700mb winds around 20-25kts through the day.
Very high mixing on soundings up to 500mbs...possibly higher as we
have seen gusts in to mid to upper 30 mph range across Carbon and
Albany Counties the past several days with similar winds.

.LONG TERM...(Wednesday through Monday)
Issued at 300 AM MDT Tue Aug 11 2020

Similar fire weather concerns for Wednesday As ridge axis shifts
east and much drier air moves into our eastern fire weather zones
all the way to the Panhandle. Not seeing the strong winds out
there in the Panhandle just right yet though. But zones west look
to see 25-30kts once again Wednesday. Did issue a Fire Weather
Watch for the same zones we have in todays Red Flag Warning. Later
shifts will have to watch out for expansion of fire weather
headlines east...if sounding show stronger mixing.

Another front expected Thursday afternoon to backdoor us across
the Panhandle and northern zones. Looks like Thursday will see
stronger winds over Wednesday out ahead of that front. This may be
the day all of the CWA ends up in fire headlines. 850mb winds in
the Panhandle forecast at 35kts on the GFS. If this looks similar
tonight...will likely issue a Fire Weather Watch Wednesday morning
for the Panhandle.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday morning)
Issued at 1115 AM MDT Tue Aug 11 2020

VFR prevailing at all terminals through the period.  Expect wdly
sctd showers and tstms initially over se Wy early this afternoon,
moving east over the Neb Panhandle late afternoon/early evening.
Brief MVFR visibilities and gusty winds associated with stronger
activity.

&&

.FIRE WEATHER...
Issued at 300 AM MDT Tue Aug 11 2020

A frontal boundary lays across the Nebraska Panhandle this morning
with a ridge of high pressure from western Colorado to
northwestern Wyoming. Between these two features...winds are
expected to remain strong across western Converse...all of Carbon
and northern Albany Counties today and tomorrow. Red Flag Warnings
and Fire Weather Watches are in effect for FWZs 301 through 308
today and Wednesday for gusty winds and low humidity. These gusty
winds and low humidity expected to continue occurring each day
through at least the weekend.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 8 PM MDT this evening for WYZ301>308.

     Fire Weather Watch from Wednesday morning through Wednesday
     evening for WYZ301>308.

NE...None.
&&

UPDATE...MAJ
SHORT TERM...GCC
LONG TERM...GCC
AVIATION...RE
FIRE WEATHER...GCC
Hazardous weather outlook, Aug 11, 11:00 AM MDT, 2 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
1100 AM MDT Tue Aug 11 2020

WYZ101>105-109>115-121700-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
1100 AM MDT Tue Aug 11 2020

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Warm, dry and breezy conditions will develop across western
Niobrara, Converse, Albany and Carbon Counties today. A Red Flag
Warning is in effect until 8 PM this evening.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Warm, dry and windy weather will continue each day for areas along
and west of the Laramie Range. A Fire Weather Watch is in effect
Wednesday.

.Spotter information statement...

Spotter activation will not be required.

NEZ002-003-019>021-054-055-095-096-WYZ106>108-116>119-121700-
Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill-
Kimball County-Cheyenne-North Sioux-South Sioux-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
1100 AM MDT Tue Aug 11 2020

This hazardous weather outlook is for the western Nebraska
Panhandle and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Isolated to widely scattered thunderstorms will develop along the
Laramie Range early this afternoon and move east into the western
Nebraska Panhandle through early evening. A few of the storms are
expected to become severe with damaging downburst winds and large
hail across the Panhandle.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Warm, dry and windy conditions are expected Thursday across the
southeast Wyoming plains and western Nebraska Panhandle. Critical
fire weather conditions will be possible late Thursday morning
through the afternoon.

.Spotter information statement...

Spotter activation may be required across the western Nebraska
Panhandle from 4 PM through 8 PM this evening.

In the hours before

Special weather statement, Aug 11, 1:16 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
116 PM MDT Tue Aug 11 2020

WYZ118-119-112000-
Central Laramie County WY-East Laramie County WY-
116 PM MDT Tue Aug 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE COUNTY UNTIL
200 PM MDT...

At 115 PM MDT, Doppler radar was tracking a strong thunderstorm near
Carpenter, or 18 miles east of Cheyenne, moving east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Pine Bluffs.

This includes Interstate 80 in Wyoming between mile markers 386 and
402.

LAT...LON 4102 10451 4110 10454 4126 10406 4105 10407
TIME...MOT...LOC 1915Z 254DEG 31KT 4108 10445

Emanuel

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 2:08 AM MDTFire Weather WatchCYS11 hr
Aug 11, 1:16 PM MDTSpecial Weather StatementCYSLaramie44 min
Aug 11, 5:11 PM MDTSpecial Weather StatementCYS49 min

Nearby

Red Flag Warnings in Wyoming, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.